Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 11, NWS Indianapolis, IN

February 19, 2026Bartholomew County, Decatur County, Shelby County, Indiana

NWS Indianapolis, IN issued this tornado warning at Feb 19, 2026, 7:56 PM EST for Bartholomew County, Decatur County, Shelby County, Indiana. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 7:56 PM EST (00:56 UTC)
Expired
Feb 19, 2026, 8:30 PM EST
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Bartholomew County, IN, Decatur County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 8:35 PM ESTTORNADO3 Sse Adams, INAn EF-U tornado with a path length of 0.92 miles began at this location. The path width was 25 yards. The tornado produced no damage and was identified by video footage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:20 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

778 
WFUS53 KIND 200056
TORIND
INC005-031-145-200130-
/O.NEW.KIND.TO.W.0011.260220T0056Z-260220T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
756 PM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  Southern Shelby County in central Indiana...
  Western Decatur County in central Indiana...
  Northern Bartholomew County in central Indiana...

* Until 830 PM EST.

* At 756 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Columbus, moving east at 40 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Columbus, Greensburg, Adams, Edinburgh, Hope, Flat Rock, Milford,
  Westport, Geneva, St. Paul, Hartsville, Clifford, Letts, Burney,
  Newbern, and Taylorsville.

This includes the following highways...
 Interstate 65 between mile markers 68 and 80.
 Interstate 74 between mile markers 125 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3915 8594 3934 8603 3935 8595 3937 8595
      3945 8557 3945 8554 3919 8547
TIME...MOT...LOC 0056Z 256DEG 36KT 3927 8592 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Updike
3 follow-up statements
279 
WWUS53 KIND 200108
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
808 PM EST Thu Feb 19 2026

INC005-031-145-200130-
/O.CON.KIND.TO.W.0011.000000T0000Z-260220T0130Z/
Shelby IN-Decatur IN-Bartholomew IN-
808 PM EST Thu Feb 19 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EST FOR
SOUTHEASTERN SHELBY...WESTERN DECATUR AND NORTHEASTERN BARTHOLOMEW
COUNTIES...

At 807 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Columbus, moving east at 40 mph.

HAZARD...Tornado and up to quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Columbus, Greensburg, Adams, Hope, Milford, Westport, Hartsville,
Clifford, Letts, Burney, and Newbern.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3917 8585 3934 8591 3941 8553 3919 8547
TIME...MOT...LOC 0107Z 260DEG 33KT 3927 8580 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BRB
891 
WWUS53 KIND 200118
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
818 PM EST Thu Feb 19 2026

INC005-031-145-200130-
/O.CON.KIND.TO.W.0011.000000T0000Z-260220T0130Z/
Shelby IN-Decatur IN-Bartholomew IN-
818 PM EST Thu Feb 19 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EST FOR
SOUTHEASTERN SHELBY...NORTHWESTERN DECATUR AND NORTHEASTERN
BARTHOLOMEW COUNTIES...

At 817 PM EST, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Greensburg, or 14 miles east of
Columbus, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensburg, Adams, Hope, Milford, Hartsville, Letts, and Burney.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3920 8574 3935 8577 3940 8553 3922 8548
TIME...MOT...LOC 0117Z 263DEG 36KT 3928 8566 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BRB
633 
WWUS53 KIND 200122
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
822 PM EST Thu Feb 19 2026

INC005-031-145-200132-
/O.EXP.KIND.TO.W.0011.000000T0000Z-260220T0130Z/
Shelby IN-Decatur IN-Bartholomew IN-
822 PM EST Thu Feb 19 2026

...THE TORNADO WARNING FOR SOUTHEASTERN SHELBY...NORTHWESTERN DECATUR
AND NORTHEASTERN BARTHOLOMEW COUNTIES WILL EXPIRE AT 830 PM EST...

The storm which prompted the warning no longer appears capable of 
producing a tornado at this time. Therefore, the warning will be 
allowed to expire.

A Tornado Watch remains in effect until 1100 PM EST for central
Indiana.

LAT...LON 3920 8574 3935 8577 3940 8553 3922 8548
TIME...MOT...LOC 0122Z 256DEG 36KT 3929 8561 

$$

BRB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 19, 6:26 PM EST, 1 hour 30 minutes earlier. Its key messages:

  • Scattered strong to severe storms this afternoon into the evening
  • All severe hazards are possible, with the greatest tornado potential south of I-70.
  • Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:26 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
626 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Scattered strong to severe storms this afternoon into the evening

- All severe hazards are possible, with the greatest tornado
  potential south of I-70.

- Strong wind gusts up to 45 mph late tonight through early
  afternoon Friday.

- Colder for the weekend, with scattered light snow possible Sunday

&&

.MESOSCALE UPDATE...
Issued at 626 PM EST Thu Feb 19 2026

Cluster of supercells, some exhibiting embedded meso-vortex
structures will continue to move E-NE along and south of the I-70
with all severe hazards possible. Tornado watch 10 has been shifted
one row of counties north to include the I-70 corridor including
Marion county and Indianapolis. Surface analysis and radar trends
suggest the warm front has begun to move more quickly northward
through central Indiana. The net result will be increasing threat
for surface based rotation and tornado threat with the lead
supercell to the SW of the Indy Metro as it moves Johnson county
through 0100Z. Recent IND VWP data suggests that the anticipated low
level shear continues to increase with 0-1km SRH of 200-250 m2/s2. A
long tracked supercell with a history of multiple tornadoes will
move through Greene county into extreme SE Owen and northern Monroe
counties through 0100Z with the potential for a significant tornado.

&&

.SHORT TERM (This evening through Friday)...
Issued at 309 PM EST Thu Feb 19 2026

Rest of today/through midnight...

For details on the evolving severe threat across central Indiana,
please see mesoscale updates.

Overnight...

Prefrontal trough/dryline is expected to push rapidly across central
Indiana between 02Z and 05Z, ending convective precip and
thunderstorm chances. As the surface low continues to intensity over
the Mid MS valley (988 mb around near Chicago by 08Z), an associated
cold front will accelerate across central Indiana between 08-12Z.
Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple
with strong cold advection and modestly steep lapse rates below 850
mb to support wind gusts around 40 kts across NW portions of central
Indiana and as high as 35 kts across area along I-70. A wind
advisory was contemplated for far NW portions of central Indiana,
but confidence on meeting over 45 mph gusts for any length of time
is not sufficiently high at the moment. However, an SPS will be
issued for these sub-advisory criteria winds.

Friday...

Winds will continue to be the main forecast concern during the day
along with much colder temperatures. Have undercut NBM guidance by a
few degrees on temps considering overcast skies and continued strong
cold advection in the morning. Wind gusts will remain around 40 kts
across northern portions of the forecast area through the morning,
before a decrease in gusts during the afternoon owing to relaxing of
the surface pressure gradient as the low pressure moves into
northern lower MI as well as gradual decrease in the boundary layer
wind fields.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 309 PM EST Thu Feb 19 2026

Friday night and Saturday...

High pressure will nudge into the area and keep conditions dry and
seasonable. Some guidance has rain just south of the area along an
old front, but given the surface high and dry air locally, feel that
odds of rain are too low to mention.

Sunday and Monday...

An upper level low will move southeast through the area on Sunday.
This won't have a lot of moisture to work with, but it will still be
enough for some scattered light snow showers, mainly northeast.

Colder air moving in with the low will generate some lake enhanced
snow showers Sunday night and Monday. The bulk of these should
remain north of central Indiana, but a few could sneak into the
north and northeast.

Temperatures will be below normal with highs in the 30s and lows
mainly in the 20s. Some area could see upper teens Monday night.

Tuesday and beyond...

Upper flow will become closer to zonal as the upper low exits the
area. This will allow seasonable to even above normal temperatures
to return. Highs could be around 50 by Wednesday and Thursday.

A cold front will bring chances of rain around Wednesday and
Thursday, with some uncertainty on the timing of highest PoPs.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 614 PM EST Thu Feb 19 2026

Impacts:

- Scattered thunderstorms this evening with restrictions

- Gusty WSW winds up to 35 kts late tonight through the day Friday

Discussion:

Convection continues to increase across western Indiana early this
evening and will spread to the northeast through the evening. Storms
will produce restrictions likely to IFR and lower briefly.
Convection will end from west to east by the end of the evening.

Wind gusts will pick up in the wake of a cold frontal passage with
gusts peaking at 25-30kts late tonight. MVFR stratus will return in
the wake of the front and linger into the afternoon Friday before
returning to VFR levels. Windy conditions will continue through the
day on Friday with gusts peaking up to 35kts at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
350 PM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-202100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
350 PM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe thunderstorms are expected into the late
evening. Damaging winds, large hail and isolated tornadoes are all
possible. The threat exists for a strong tornado south of I-70 until
late evening.

Strong westerly wind gusts from 35-45 mph will develop across areas
north of I-70 late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong westerly wind gusts from 35-45 mph will continue through
early Friday afternoon across areas north of I-70.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected for this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Local storm report, Feb 19, 7:29 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
729 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Hail             Woodville Hills         39.15N 86.39W
02/19/2026  E1.25 Inch       Monroe             IN   Amateur Radio

&&

BH
Special weather statement, Feb 19, 7:29 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
729 PM EST Thu Feb 19 2026

INZ048-056-200100-
Shelby IN-Hancock IN-
729 PM EST Thu Feb 19 2026

...A strong thunderstorm will impact portions of southern Hancock and
northern Shelby Counties through 800 PM EST...

At 728 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Greenfield, or 13 miles northwest of Shelbyville,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Greenfield, Cumberland, New Palestine, Morristown, and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EST for central
Indiana.

&&

LAT...LON 3962 8563 3963 8595 3979 8595 3983 8563
TIME...MOT...LOC 0028Z 266DEG 28KT 3971 8589

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BRB
Local storm report, Feb 19, 7:44 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
744 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Hail             4 SE Anderson           40.05N 85.64W
02/19/2026  M1.00 Inch       Madison            IN   Amateur Radio

&&

BH
Local storm report, Feb 19, 7:46 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
746 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Hail             2 W Greenfield          39.79N 85.80W
02/19/2026  M0.50 Inch       Hancock            IN   Public

            Report from mPING: Half-inch (0.50 in.).

&&

BH
Local storm report, Feb 19, 7:55 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
755 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             Greenfield              39.80N 85.77W
02/19/2026  E0.75 Inch       Hancock            IN   Public

            Location...2 blocks south of Hancock
            Regional Hospital.

&&

BH
Local storm report, Feb 19, 7:56 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
756 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             Greenfield              39.80N 85.77W
02/19/2026  E0.75 Inch       Hancock            IN   Amateur Radio

            Corrects previous hail report from
            Greenfield for report source. Location...2
            blocks south of Hancock Regional Hospital.

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:01 PM ESTSpecial Weather StatementINDBoone29 min
Feb 19, 7:01 PM ESTTornado Warning Tornado observedConsiderable damage threatINDBrown, Monroe29 min
Feb 19, 7:21 PM ESTTornado WarningINDBartholomew, Brown, Johnson, Shelby39 min
Feb 19, 7:24 PM ESTSpecial Weather StatementINDClinton36 min
Feb 19, 7:29 PM ESTSpecial Weather StatementINDHancock31 min
Feb 19, 7:36 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby39 min
Feb 19, 8:12 PM ESTAreal Flood AdvisoryINDMorgan, Owen, Putnam3 hr
Feb 19, 8:12 PM ESTAreal Flood AdvisoryINDHancock, Marion3 hr
Feb 19, 8:12 PM ESTSevere Thunderstorm WarningINDHenry24 min
Feb 19, 8:14 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan31 min
Feb 19, 8:22 PM ESTSevere Thunderstorm WarningINDDecatur38 min
Feb 19, 8:39 PM ESTSevere Thunderstorm WarningINDSullivan, Vigo51 min
Feb 19, 10:23 PM ESTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Jackson37 min
Feb 20, 2:50 AM ESTRiver Flood WarningINDJohnson5 hr
Feb 20, 4:23 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more14 hr

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.